Thunderstorm Wind, Lackawanna
- When
- June 16, 1:20 PM EST
- Where
- Lackawanna County, 1.48 mi SSW of Jessup
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.450, -75.580
A few trees were blown down.
A persistent upper low pressure system and weak disturbance caused isolated showers and thunderstorms to develop across Northeast Pennsylvania, with a pulse-severe thunderstorm producing scattered wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A persistent upper low pressure system and weak disturbance caused isolated showers and thunderstorms to develop across Northeast Pennsylvania, with a pulse-severe thunderstorm producing scattered wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 16, 12:52 PM EST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 152 PM EDT SAT JUN 16 2007 .SYNOPSIS... A WEAK FRONT OVER THE CATSKILLS AND POCONOS COULD CAUSE SCATTERED SHOWERS AND THUNDERSTORMS. NO SHOWERS ARE EXPECTED FURTHER WEST ACROSS CENTRAL NEW YORK. ON SUNDAY...A WEAK COLD FRONT WILL MOVE THROUGH THE AREA...AND BRING ANOTHER CHANCE FOR THUNDERSTORMS. DRY MILD WEATHER WILL RETURN FOR MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE PERSISTENT UPPER LOW IS BEGINNING TO SHOW SIGNS OF DRIFTING TO THE EAST. IT WILL PLAGUE THE REGION ONE MORE DAY WITH WK S/WAVE ROTATING ARND WRN PERIPHERY INTO CATSKILLS/POCONOS. SCTD SHRAS/TSRAS WILL DEVELOP THIS AFTERNOON AS IT MOVES OVER THE HGR TERRAIN. MOISTURE WILL BE LIMITED WITH BEST CONVERGENCE AND HIGHEST DWPTS TO OUR EAST ALONG THE HUDSON VALLEY. HOWEVER WITH DWPTS IN THE MID 50S AND TEMPS RISING TO NR 80...CAPES WILL APPROACH 1000 J/KG LATE THIS AFTERNOON. WET-BULB ZEROES GNRLY NR/BLO 8KFT AND SOME DRY AIR ALOFT CUD LEAD TO AN ISOLD WIND GUST/LARGE HAIL THREAT FROM APPROX 20Z-00Z. HAVE UPDATED HWO TO MENTION ISOLD THREAT. ANOTHER CONCERN CUD BE LOCALLY HEAVY DOWNPOURS ALONG THE HIGHER TERRAIN WITH WINDS ALOFT BLO 20KTS. THIS WUD RESULT IN VERY SLOW SOUTHWARD DRIFT TO ANY STORMS WITH MINOR PONDING/FLS TYPE THREATS. GRIDS/TEXT PRODUCTS ALREADY SENT. VERY FEW CHGS EXCEPT TO HRLY T/TD GRIDS AND TIMING OF POPS IN FAR EAST. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... SAT NGT AS THE UL LOW MOVES E NVA MOVES IN SQUELCHING ANY CONVECTION EARLY IN THE EVENING. HEIGHTS ALSO START TO BUILD. WARMER AIR COMES IN AHEAD OF A COLD FRONT AND ON FRONT EDGE OF UL BROAD RIDGE. SUNDAY TEMPS WILL BE AS WARM OR WARMER THAN TODAY WITH MORE SUN AND WARMER 850 TEMPS ESPECIALLY IN NE PA AND SULLIVAN NY. THE FRONT SUNDAY WILL BE WEAK. MORE MOISTURE THAN TODAY BUT LESS FORCING. MODELS SHOW SOME QPF ALL DAY BUT AMOUNTS LIMITED. SINCE THIS WILL BE CONVECTIVE...COVERAGE EXPECTED TO BE SCT AT BEST. WIND FIELDS BETTER THAN SATURDAY WITH SOME LOW LEVEL SHEAR BUT NEARLY STEADY AND UNIDIRECTIONAL AT 300 DEGREES AND 25 KTS ABOVE 900 MB. THE FRONT WILL BE THROUGH BY EVENING SO DRY SUNDAY NIGHT INTO MONDAY AS RIDGING BUILDS IN SFC AND ALOFT. ABOVE NORMAL TEMPERATURES EXPECTED MONDAY AND TUESDAY WITH SW FLOW SETTING UP. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/...RIDGE OF HIGH PRESSURE WEDNESDAY WILL KEEP AREA DRY BEFORE COLD FRONT PROGGED TO PASS THRU LATER THURSDAY. THIS IS REALLY THE ONLY CHC FOR PRECIP DURING THE PERIOD. UPPER TROUGH THE PREDOMINATE FEATURE WILL KEEP TEMPS MAINLY IN THE 70S WITH COOL NIGHTS IN THE 50S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... SCATTERED CU THIS AFTN WITH OCCASIONAL BKN AROUND 5 KFT BETWEEN 18Z AND 21Z. ISOLATED CONVECTION THIS AFTN WITH BEST CHC FOR A SHRA OR TSRA AT KAVP AND PSBLY KBGM. ANY STORM MAY BRING BRIEF MVFR CONDITIONS. GIVEN THE ISOLATED NATURE, HAVE LEFT PRECIP OUT OF THE TAFS AND WILL AMEND AS NECESSARY. NORTHWEST WINDS LESS THAN 10 KTS. OVERNIGHT, SCATTERED HIGH CLDS WITH BKN MID DECK MOVING IN LATE TONIGHT INTO SUNDAY MORNING WITH WEAK FRONTAL BOUNDARY. VALLEY FOG WILL BE VERY LIMITED AND NOT MENTIONED EVEN AT KELM. WINDS BECOME LIGHT AGAIN OVERNIGHT...THEN WESTERLY LESS THAN 10 KTS SUNDAY. OUTLOOK SUNDAY NIGHT THROUGH WEDNESDAY...GENERALLY VFR. FRONTAL PASSAGE TUESDAY WILL BRING A CHANCE FOR TSRA AND MVFR RESTRICTIONS. KELM ALWAYS SUSCEPTIBLE TO EARLY AM IFR FOG... ESPECIALLY AFTER ANY RECENT RAINFALL. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1011 AM EDT SAT JUN 16 2007 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-043-044- 047-171415- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING-LACKAWANNA-LUZERNE- 1011 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ046-057-062-PAZ040-048-072-171415- OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 1011 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A WEAK UPPER LEVEL DISTURBANCE WILL MOVE THROUGH PORTIONS OF THE CATSKILLS AND POCONOS TODAY. AS A RESULT...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. ALTHOUGH NOT EXPECTED TO BECOME SEVERE...A FEW ISOLATED STORMS COULD PRODUCE TO NEAR DIME SIZE AND STRONG GUSTY WINDS. STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY DOWNPOURS AS THEY WILL DRIFT VERY SLOWLY TO THE SOUTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 204 PM EDT SAT JUN 16 2007 PAZ044-161900- LACKAWANNA PA- 204 PM EDT SAT JUN 16 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR DUNMORE...AND MOVING SOUTH AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ELMHURST AT 210 PM EDT... MOSCOW AND QUICKTOWN AT 220 PM EDT... YOSTVILLE AND SPRINGBROOK CORNERS AT 235 PM EDT... LEHIGH AT 245 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
The Binghamton radar (KBGM), 90 km away, was scanning. The volume nearest the first event began at 18:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44382.